Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online
Ask a Urologist   »  

Can vigorous masturbation cause bleeding from the penis?

DOCTOR OF THE MONTH - Dec 2012
Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1704 Questions
Question
can excessive vigorous male masturbation cause bleeding from the penis. i am 64 yrs old. all tests from the urologist have ruled out the normal causes, and his response was indefinite at best. kidney prostate urine and blood tests proved negative. if i masturbate, usually once a day after about 3-4 months bleeding reoccurs. i think the bleeding and masturbating are related.
Posted Sun, 24 Mar 2013 in Penis Problems
 
 
Answered by Dr. Nsah Bernard 18 minutes later
Hello,

Thanks for posting on XXXXXXX

Now to tell you the truth, your situation seems very rare and odd. Vigorous masturbation had been known to cause trauma on the penis shaft but your situation is entirely odd especially when you say the bleeding develops almost all the time 3-4 months later. Even though you seem to be convinced that the bleeding and the masturbation are related, I personally from a medical point of view do not share that opinion. This so, because medically it can not be explained.
I will advise you do a kidney ultrasound and MRI. An intravenous urography should also be done. PSA test should be done.
If masturbation ends up being the cause (after several months), I bet that many doctors/scientists will agree with me that this is new development in medicine and needs to be further studied.

Hope this helps and wish you the best
Dr Nsah
Above answer was peer-reviewed by
 
Follow-up: Can vigorous masturbation cause bleeding from the penis? 2 hours later
had the ultrasound,MRI,cystoscopy and several other tests-not sure of intravenous urography- but i think so. you say trauma ON the shaft, i'm talking IN[?]the shaft. i just remembered! this last episode friday feb 22 began while i was fondling-not vigorously masturbating[ that part usually comes at end of session, about 1hrlater]- my penis, while online amusing myself, and discovered a heavy bloody discharge--no urine. when i jumped into the shower i discharged a good amount of blood,plus clots and urine. last episode was late october. this recent episode, with rapidly diminishing volume of blood lasted till tues.2/26. a urine test on 2/25 just came back negative. PLEASE be advised that i in NO WAY authorize this information to be used in any general discussion, and will not participate in any studies. also with all tests negative and no to cancer should i be worried. THANKS. oops p.s. my normal routine for masturbation is once a day, very rarely more than that. and frequently achieving an orgasm is more difficlt than usual. thanks again
 
 
Answered by Dr. Nsah Bernard 4 hours later
Hello,
Thanks for updating.
Do not worry, your information will be kept secret. I mentioned earlier that normally the bleeding usually comes from the shaft.
If I understand you now, the bleeding occurs at the end of the masturbation session? Please clarify. If that is the case, then the masturbation is likely the cause of that. One of the main effects of masturbation (especially vigorously) is bleeding. Urethral injury (the penis tube) can also be traumatized if vigorous masturbation is done.
Given the fact that all tests came back negative for prostate diseases, kidney stones, then the only obvious reason is the masturbation which caused an XXXXXXX injury probably at the level of your urethra.
Well of course, you should practice masturbation with caution and apply effective lubricants that will reduce the friction.

Hope this will help you further understand your problem.
Thank you
Dr Nsah
Above answer was peer-reviewed by
 
Follow-up: Can vigorous masturbation cause bleeding from the penis? 9 hours later
thank you. that has been my assumption. for clarification, the last episode was seemingly triggered by lengthy fondling but not vigorous masturbation and no orgasm, NOT at the END of a masturbation session. is it possible that the bleeding problem can be cumulative as a result of many days of regular masurbation?
is there a recommended period of time i should wait before resuming my regular routine? is there a possible long term negative result from these repeated episodes? yes i try to proceed with caution but do occasionally seem to go overboard and i do use a lot of lubricant.
AND please speculate! WHY didn't my urologist tell me that bleeding can come from the 'penis tube'?
you have been very helpful. i would use this service again. thank you
 
 
Answered by Dr. Nsah Bernard 23 minutes later
You are welcome, I am glad that this service was helpful.
I personally do not think that there is a cumulative effect when it comes to your bleeding. It does not correlate with any known mechanism.
What causes your bleeding is pressure exerted by your hands (since you lubricate properly as you say) which results to opposite walls of the tubes to friction and result of urethral injury. Now, I will suggest you do a urography to rule out any possible urethral obstruction (the test is done when a contrast product is injected through the orifice of the urethra and the product ascends through the urethre to the bladder to the ureter and finally the kidneys). This test involves x-ray cliches at various instances and if there is an obstruction or a mass in the urinary tract, it will be detected. Small masses can also lead to bleeding when friction or pressure is exerted on the penis.
Well, I can not speculate why your urologist could not think of bleeding coming from the tube, i believe he is better placed to answer that question.

Hope this helps you more.
Dr Nsah
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor